Aa
A
A
Close
Avatar universal
Skin aggravation and darkening from hydroquinone
I have been following a hydroquinone based treatment for 2.5 months now. I had dark patches on both sides of my cheeks. I have brown skin. Initially I had to use stieva 0.025 and eldopaque forte cream 4%. They both were to be mixed and applied on the affected areas. I had some adverse reactions to the stieva cream and dropped it. I had to use eumovate cream instead + the eldopaque cream. Lately (some 3 weeks back) I had noticed a large portion of  my right cheek has gone real black and skin which did not have any patches has gone dark as well. I think sun exposure contributed in worsening my skin condition and I want to know if it is possible to have reverse hydroquinone effects. I mean darkening instead of lighting. Please help me...how to get my skin back :(. I am to meet my dermatologist in some days.
Cancel
4 Answers
Page 1 of 1
563773 tn?1374250139
Hello,
It looks like you have melasma on your cheeks. Generally, this type of pigmentation resolves gradually and needs no attention. However, you can use cosmetic preparation that have demelanizing contents or seek a guidance of a dermatologist. Alternately, you have the option of cosmetic laser therapy to help you look better, though it may be a costlier.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Comment
Cancel
563773 tn?1374250139
Comment
Comment
Submit Comment
Avatar universal
Hi, thanks for taking your time and replying me. I have been to my derm and apparently I have not been well protected from the sun. I have been given a sunscreen uriage spf 50 and avene peaux intolerantes cream. I have been using sunscreen religiously for 1 month now and I have tried to avoid the sun as much as I could and continued my hydroquinone based treatment but still no sign of improvement. The dark patches are still here and they don't seem to want to leave my face. Can you please elaborate more on requires no attention and the time associated? Should I discontinue the treatment and let it heal naturally? I mean the way I have been behaving lately is really not the person I used to be. I mean I just don't want to go out anymore with the fear of aggravating my skin.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
563773 tn?1374250139
Hello,
Hydroquinone is not without side effects and has carcinogenic potential also. Treatment options include treatment with vitamin C and hydrocortisone, peel with carbon dioxide snow and alexandrite and ND-Yag Q-Switched laser treatment. Please discuss these options with your dermatologist.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.

Comment
Cancel
563773 tn?1374250139
Comment
Comment
Submit Comment
Avatar universal
I have just started using hydroquinone 4% and retin A .05%, after 2 weeks, i noticed that an area of my face had gone dark so I stop using for a couple days.  I think it might have been too aggressive for my skin so I went back on hydroquinone for every other night (stopped retin a) . I am afraid that this will not reverse the new dark patch.  What are your thoughts and what do you recommend how to get rid of this post hyper pigmentation?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Dermatology Answerers
1340994 tn?1374197577
Blank
Raleigh, NC
209987 tn?1451939065
Blank
AB
4851940 tn?1385441629
Blank
United Kingdom